Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Fluttering feeling in the stomach. Taking whey isolate protein and amino liquid. Suggestions?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
Hi, I am feeling weird fluttering in my right middle side of the stomach just under my ribs, but their is No pain. I am 28 years old male. I have been gymming quite regularly and recently started doing abs exercise. Also I have been consuming whey isolate protein 50 gms per day post workout plus Amino liquid during workouts.
Posted Sun, 29 Apr 2012 in General Health
Answered by Dr. Hema Yadav 3 hours later

Thanks for posting your query.

What you seem to experience is most likely a flickering of abdominal muscle and should resolve on it's own when the muscle is given adequate rest. Though the exact diagnosis can only be made after examination by a doctor, if it isnt painful and stops on it's own in few hours to a maximum of two days then it is more likely due to muscle twitches.

If it persists or you develop any pain or swelling or any new symptom then please seek prompt medical consultation.

If you are exercising with a trainer he should be able to give you a schedule with adequate time for exercising as well as resting each muscle group. If not then give your abs rest every alternate day.

Protein shakes and any artificial products are an extra load to the liver and kidneys, though you are taking limited amount you should take it only if advised by a doctor or nutritionist or an experienced trainer. As of now it doesn't seem to be the cause of your problem.

Hope I have answered your query. Do write back to me if you have further queries.

Please accept my answer if you do not have any more queries.

Wishing you good health.

Above answer was peer-reviewed by
Follow-up: Fluttering feeling in the stomach. Taking whey isolate protein and amino liquid. Suggestions? 14 hours later
Thank you so much for you response.

Also I have noticed that the muscle twitches/flickering mostly occurs after eating. 5-10minutes after I've had my meal. And it goes on for 30min to 1 hour inconsistently. I have been going for a walk after my each meal now, but still its happening.

Plus, I feel my stomach becomes tight on the ride side during that period of 1 hr after each meal.

There is No swelling or Pain. And Left side of the stomach feels normal at all times. Its only in the right middle side.

Its been 1.5 days since I am experiencing this, though I feel the flickering has reduced a bit since yesterday.

Please suggest, if I need to visit a doctor for this, or should I wait for 1 more day and see if it gets better. I want to avoid medication.

Thanks and Kind Regards
Answered by Dr. Hema Yadav 1 hour later

Thanks for the follow up.

The details provided by you suggest one more possibility, that of gall bladder or diaphragm related problem since it is directly related to meals. However, this is a remote possibility as there is no pain involved.

Nothing can be said conclusively without an ultrasound abdomen. I would suggest that you wait for a couple of days since the situation at present is not an emergency. If the symptoms persist, then do visit your doctor and get an ultrasound abdomen done.

Hope I have answered your query. Please accept the reply if you have no further queries.

Above answer was peer-reviewed by
Follow-up: Fluttering feeling in the stomach. Taking whey isolate protein and amino liquid. Suggestions? 19 minutes later

Yes their is No pain, just flickering and bloating/tight stomach after each meal and I hope it isn't the gall bladder issue. And What Specialist should I visit, in case it does gets worse.

Also, I can continue with my workouts and protein supplements for next 2 days, right?

Kind Regards,
Answered by Dr. Hema Yadav 5 hours later

Thanks for follow up.

You may Continue your schedule and in case problem persists visit a MD physician or gastroenterologist.

I dont feel it should be anything severe or gall bladder but it's best to consult if symptoms persist to be on safer side.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor